Alert archive / Oklahoma / River Flood Advisories in 2021
River Flood Advisory 52, NWS Norman, OK
NWS Norman, OK issued this river flood advisory at Jun 27, 2021, 8:18 AM CDT for Logan County, Oklahoma. It was in force for 12 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 8:18 AM CDT (13:18 UTC)
- Expired
- Jun 27, 2021, 8:23 PM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Logan County, OK
The radar
The Norman radar (KTLX), 62 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cottonwood Creek (OK) at Guthrie (GUCO2).
- Action stage
- 20 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
645 WGUS84 KOUN 271318 FLSOUN Flood Advisory National Weather Service Norman OK 818 AM CDT Sun Jun 27 2021 ...The National Weather Service in Norman has issued a Flood Advisory for the following rivers in Oklahoma... Cottonwood Creek at Guthrie affecting Logan County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. OKC083-280130- /O.NEW.KOUN.FL.Y.0052.210627T1318Z-210628T1200Z/ /GUCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 818 AM CDT Sun Jun 27 2021 The National Weather Service in Norman has issued a * Flood Advisory for the Cottonwood Creek at Guthrie. * From this morning to Monday morning. * At 7:00 AM CDT Sunday the stage was estimated at 9.0 feet. * Action stage is 20.0 feet. * Flood stage is 22.0 feet. * Forecast...The Cottonwood Creek is expected to rise to a crest of 20.0 feet this evening. * Impact...At 20.0 feet, Some residences in southwest Guthrie may isolated by water in low-lying streets. Cottonwood Creek reaches bankfull levels or higher in a few places along the rural flood plain downstream to the Cimarron River. && LAT...LON 3590 9746 3590 9742 3584 9742 3584 9746 $$ 11
2 follow-up statements
196 WGUS84 KOUN 271901 FLSOUN Flood Advisory National Weather Service Norman OK 201 PM CDT Sun Jun 27 2021 ...The Flood Advisory continues for the following rivers in Oklahoma... Cottonwood Creek at Guthrie affecting Logan County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. OKC083-280715- /O.CON.KOUN.FL.Y.0052.000000T0000Z-210628T1200Z/ /GUCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 201 PM CDT Sun Jun 27 2021 ...The Flood Advisory remains in effect... The Flood Advisory continues for the Cottonwood Creek at Guthrie. * Until Monday morning. * At 1 PM CDT Sunday, the estimated stage was 12.2 feet. * Action stage is 20.0 feet. * Flood stage is 22.0 feet. * Forecast...The Cottonwood Creek is expected to fall to 1.1 feet early Friday afternoon. * Impact...At 20.0 feet, Some residences in southwest Guthrie may isolated by water in low-lying streets. Cottonwood Creek reaches bankfull levels or higher in a few places along the rural flood plain downstream to the Cimarron River. && LAT...LON 3590 9746 3590 9742 3584 9742 3584 9746 $$ 11
754 WGUS84 KOUN 280123 FLSOUN Flood Advisory National Weather Service Norman OK 823 PM CDT Sun Jun 27 2021 ...The Flood Advisory is cancelled for the following rivers in Oklahoma... Cottonwood Creek at Guthrie affecting Logan County. OKC083-280230- /O.CAN.KOUN.FL.Y.0052.000000T0000Z-210628T0123Z/ /GUCO2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 823 PM CDT Sun Jun 27 2021 ...The Flood Advisory for the Cottonwood Creek at Guthrie has been cancelled... The Flood Advisory is cancelled for the Cottonwood Creek at Guthrie. * At 7:00 PM CDT Sunday the stage was estimated at 17.4 feet. * Flood stage is 22.0 feet. * Forecast...The Cottonwood Creek is expected to rise to 19.1 feet tonight and then fall to 1.1 feet early Friday afternoon. && LAT...LON 3590 9746 3590 9742 3584 9742 3584 9746 $$ Mahale
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this river flood advisory went out at Jun 27, 6:34 AM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 27, 6:34 AM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Norman OK 634 AM CDT Sun Jun 27 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 330 AM CDT Sun Jun 27 2021 Heavy rain continues this morning as a large area of showers and storms associated with an MCV is tracking through portions of central and southern OK. Rainfall amounts of 3 to 5 inches have been reported across southwest OK since yesterday evening with 1 to 3 inches reported so far across central OK. Expect this MCV to continue to track eastward this morning and we should see rainfall activity decrease as it does so. With a moist airmass remaining in place will have to watch for any residual outflow from morning convection (most likely across southeastern portions of the area) as a potential focus for afternoon development. But overall forcing appears weaker today compared to the past couple days and expect coverage to be more isolated/scattered as a result. Still, at least isolated heavy rainfall and flooding will continue to be a risk with areas that do see storms today given PWAT near 2" and saturated soils in many locales, and the Flood Watch continues through the rest of the afternoon. Ware && .LONG TERM... (Monday through Saturday) Issued at 330 AM CDT Sun Jun 27 2021 The wet pattern will continue for much of the upcoming week as a trough remains across the central plains and a very moist airmass stays overhead. Models suggest the greatest coverage of storms on Monday will likely be along a surface trough during the afternoon and evening, most likely across central and southern OK, though there is some disagreement on exactly where this trough will set up. With such saturated soils flooding continues to be a concern on Monday, but with uncertainty remaining on exactly where the heaviest rain may fall held off on issuing any additional flood watches at this time. Forcing appears a little more nebulous Tuesday and Wednesday as upper ridging retrogrades in from the east. Even with the ridging overhead, capping does not appear overly strong so at least isolated showers/storms appear possible both days. By Thursday the upper ridge retreats to our southwest as upper troughing deepens to our north. This should help send a cold front southward into our area by later on Thursday which will serve as a focus for thunderstorm development through at least Friday morning. Models then show the front pushing to our south as a surface high builds overhead. This should finally allow for a drying trend as we head into next weekend. Ware && .AVIATION... (12Z TAFS) Issued at 629 AM CDT Sun Jun 27 2021 Showers will be most widespread earlier this morning and decrease towards late morning. Mainly VFR conditions are expected outside of a few exceptions early on this morning. Redevelopment of storms will be greatest east of I-35 this afternoon but storms may spread westward this evening. Winds will be fairly light but variable through the day at most locations. && .UPPER AIR... Issued at 323 AM CDT Sun Jun 27 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 78 68 81 68 / 80 70 80 70 Hobart OK 80 67 80 66 / 70 70 70 70 Wichita Falls TX 85 69 84 69 / 50 70 80 70 Gage OK 83 64 80 63 / 40 30 50 50 Ponca City OK 79 68 82 68 / 80 70 70 70 Durant OK 89 71 86 70 / 60 60 90 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 6 PM CDT this evening for OKZ004>042-044>046. TX...Flood Watch until 6 PM CDT this evening for TXZ083>090. && SHORT TERM...08 LONG TERM....08 AVIATION...08
Hazardous weather outlook, Jun 27, 4:00 AM CDT, 4 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 400 AM CDT Sun Jun 27 2021 OKZ004>048-050>052-TXZ083>090-281000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 400 AM CDT Sun Jun 27 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Scattered thunderstorms are expected over all of Oklahoma and adjacent parts of northern Texas, and they are more likely south and east of Oklahoma City. .Flooding... Heavy rainfall is likely through late morning, but the risk of flooding will persist until Monday morning since many areas have saturated ground. Southwestern and central Oklahoma are more prone to continued flooding than other areas. .DAYS TWO THROUGH SEVEN...Monday through Friday... .Thunderstorms... Thunderstorm chances continue through Friday. .Flooding... Because of saturated ground, a marginal risk for flooding continues into Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 27, 2:20 AM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
220 AM CDT Sun Jun 27 2021
OKZ039-045-270800-
Stephens OK-Jefferson OK-
220 AM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR Stephens and northern Jefferson
Counties Until 300 AM CDT...
AT 218 AM CDT, strong thunderstorms were along a line extending from
7 miles northwest of Corum to 4 miles south of Hastings, moving east
at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Duncan, Marlow, Waurika, Comanche, Bray, Velma, Hastings, Loco,
Addington, Waurika Lake, Corum and Empire City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3413 9810 3415 9810 3415 9813 3451 9814
3468 9791 3468 9763 3415 9761 3413 9809
TIME...MOT...LOC 0718Z 248DEG 29KT 3444 9820 3417 9813
MahaleSpecial weather statement, Jun 27, 2:46 AM CDT, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
246 AM CDT Sun Jun 27 2021
OKZ023-027-038-270815-
Grady OK-Caddo OK-Comanche OK-
246 AM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Grady...southeastern
Caddo and northeastern Comanche Counties Until 315 AM CDT...
AT 245 AM CDT, strong thunderstorms were along a line extending from
near Cement to 4 miles northwest of Marlow, moving east at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Chickasha, Rush Springs, Fletcher, Cyril, Sterling, Alex, Cement,
Norge, Bradley, Agawam, Tabler, Ninnekah, Acme, Cox City and Laverty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3493 9834 3512 9779 3488 9767 3468 9767
3468 9810
TIME...MOT...LOC 0745Z 254DEG 30KT 3494 9817 3471 9800
MahaleSpecial weather statement, Jun 27, 3:14 AM CDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
314 AM CDT Sun Jun 27 2021
OKZ027>029-040-270845-
Grady OK-Cleveland OK-Garvin OK-McClain OK-
314 AM CDT Sun Jun 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR Grady...central Cleveland...
northwestern Garvin and McClain Counties Until 345 AM CDT...
AT 313 AM CDT, strong thunderstorms were along a line extending from
3 miles south of Pocasset to 4 miles north of Alex to near Lindsay,
moving northeast at 45 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Southwestern Oklahoma City, southwestern Norman, Moore, Chickasha,
Newcastle, Blanchard, Purcell, Noble, Tuttle, Slaughterville,
Lindsay, Lexington, Goldsby, Maysville, Dibble, Wayne, Washington,
Cole, Alex and Verden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3468 9767 3468 9775 3490 9791 3503 9808
3517 9808 3533 9774 3533 9769 3534 9767
3536 9767 3538 9763 3538 9758 3520 9729
3499 9714 3494 9714 3493 9713
TIME...MOT...LOC 0813Z 234DEG 40KT 3514 9796 3499 9775 3480 9762
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:30 PM CDT | Areal Flood Advisory | OUN | Blaine, Garfield, Kingfisher, Logan | 3 hr |
| Jun 26, 7:41 PM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| Jun 26, 7:44 PM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Jun 26, 7:48 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| Jun 26, 8:27 PM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
| Jun 26, 8:40 PM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa, Washita | 3 hr |
| Jun 26, 8:46 PM CDT | Special Weather Statement | OUN | Washita | 29 min |
| Jun 26, 9:12 PM CDT | Areal Flood Advisory | OUN | Jackson | 3 hr |
| Jun 26, 9:45 PM CDT | Areal Flood Advisory | OUN | Noble, Payne | 3 hr |
| Jun 26, 9:55 PM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 39 hr |
| Jun 26, 10:09 PM CDT | Areal Flood Advisory | OUN | Beckham, Custer, Roger Mills, Washita | 3 hr |
| Jun 26, 10:16 PM CDT | Areal Flood Advisory | OUN | Logan | 3 hr |
| Jun 26, 10:24 PM CDT | Areal Flood Advisory | OUN | Blaine, Custer | 3 hr |
| Jun 26, 10:37 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Jun 26, 10:38 PM CDT | Special Weather Statement | OUN | Jackson | 37 min |
| Jun 26, 11:49 PM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 27, 12:16 AM CDT | Special Weather Statement | OUN | Tillman | 29 min |
| Jun 27, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 42 min |
| Jun 27, 12:25 AM CDT | Special Weather Statement | OUN | Comanche | 35 min |
| Jun 27, 12:34 AM CDT | Special Weather Statement | OUN | Comanche | 26 min |
| Jun 27, 12:44 AM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Comanche, Grady, Jackson, Kiowa and 1 more | 3 hr |
| Jun 27, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 41 min |
| Jun 27, 1:00 AM CDT | Special Weather Statement | OUN | Comanche, Tillman | 45 min |
| Jun 27, 1:09 AM CDT | Flash Flood Warning | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jun 27, 1:13 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 4 hr |
| Jun 27, 1:22 AM CDT | Special Weather Statement | OUN | Cotton | 38 min |
| Jun 27, 1:32 AM CDT | Flash Flood Warning | OUN | Caddo, Comanche | 5 hr |
| Jun 27, 1:47 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 43 min |
| Jun 27, 2:13 AM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 5 hr |
| Jun 27, 2:20 AM CDT | Special Weather Statement | OUN | Stephens | 40 min |
| Jun 27, 2:30 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Tillman | 5 hr |
| Jun 27, 2:46 AM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Jun 27, 2:54 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 13 hr |
| Jun 27, 2:55 AM CDT | Areal Flood Advisory | OUN | Canadian, Cleveland, Grady, McClain, Oklahoma | 8 hr |
| Jun 27, 2:57 AM CDT | River Flood Advisory | OUN | Comanche, Cotton | 6 hr |
| Jun 27, 3:02 AM CDT | River Flood Watch | OUN | Cotton | 6 hr |
| Jun 27, 3:05 AM CDT | River Flood Advisory | OUN | Grady | 11 hr |
| Jun 27, 3:06 AM CDT | Areal Flood Advisory | OUN | Logan, Oklahoma, Payne | 4 hr |
| Jun 27, 3:09 AM CDT | River Flood Warning | OUN | Garvin | 6 hr |
| Jun 27, 3:14 AM CDT | Special Weather Statement | OUN | Cleveland, Grady, McClain | 31 min |
| Jun 27, 3:26 AM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Jun 27, 4:19 AM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 6 hr |
| Jun 27, 4:43 AM CDT | Areal Flood Advisory | OUN | Comanche, Kiowa, Tillman | 2 hr |
| Jun 27, 5:18 AM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne, Pottawatomie | 5 hr |
| Jun 27, 7:41 AM CDT | River Flood Warning | OUN | Oklahoma | 10 hr |
| Jun 27, 8:20 AM CDT | River Flood Warning | OUN | Payne | 30 hr |
| Jun 27, 8:43 AM CDT | River Flood Warning | OUN | Cotton | 8 days |
| Jun 27, 8:44 AM CDT | River Flood Warning | OUN | Comanche, Cotton | 5 days |
| Jun 27, 8:58 AM CDT | River Flood Advisory | OUN | Garvin | 30 hr |
| Jun 27, 9:31 AM CDT | Areal Flood Warning | OUN | Comanche, Cotton, Tillman | 9 hr |
| Jun 27, 9:37 AM CDT | Areal Flood Warning | OUN | Cleveland, Lincoln, Logan, Oklahoma, Payne, Pottawatomie | 9 hr |
| Jun 27, 10:40 AM CDT | Areal Flood Advisory | OUN | Major, Woods | 4 hr |
| Jun 27, 10:45 AM CDT | River Flood Advisory | OUN | Dewey, Major, Woodward | 5 hr |
| Jun 27, 2:27 PM CDT | River Flood Advisory | OUN | Cotton, Jefferson, Tillman | 71 hr |
| Jun 27, 6:21 PM CDT | Special Weather Statement | OUN | Coal | 39 min |
Nearby
River Flood Advisories in Oklahoma, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.